| Model Number |
FX419T |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
12/18/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: no product received to date.Should relevant additional information/investigation results become available, an additional medwatch report will be submitted.
Event or Problem Description
It was reported that a progav 2.0 shunt system(#fx419t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the shunt system had adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2024.The complained product was not yet sent to the manufacturer for investigation.No patient complications were reported as a result of the revision procedure.
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valves were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the opening pressure using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates not within the permissible tolerance in the horizontal position.The shuntassistant 2.0 operates within the specified tolerances in the vertical position.An accelerated outflow of progav 2.0 could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found in progav 2.0.Result: based on our investigation results, we can determine an accelerated outflow and a non-adjustability at the progav 2.0 valve.The visible deposits in the valve caused the functional impairment.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The shuntassistant and the part of the peritoneal catheter showed no functional deviations or other abnormalities.
Event or Problem Description
Corrction: the patient underwent a revision procedure on (b)(6) 2024.The complained product was sent to the manufacturer for investigation.